Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ZoeBee

Birth control - Triquilar

I was on tricylcen for most of my teens and early twenties and then switched to triphasil a few years ago. My acne has always been in control up under a couple of months ago. I've been racking my brain trying to figure out what the cause is and I'm wondering if it's the pill I'm on. Apparently, triphasil changed it's name to triquilar and is supposed to be the exact same pill....But I'm wondering if this is true. My acne is on the chin/jawline only so I'm wondering if my hormones are all messed up and if this new pill has anything to do with it!?

Share this post


Link to post
Share on other sites

triquilar is NOT the same and could be the answer to why you are breaking out!

triphasil and triquilar are made by totally different companies! they contain different hormone levels, etc.

wyeth (who makes triphasil) has had manufacturing problems and most pharmacies have run out and don't know when they are getting more in....... if they gave you triquilar in place of your regular pill they were very wrong to do this.

speak with your doctor as to what pill you should go on that is as close to one that worked for you.

hope this helps!

Share this post


Link to post
Share on other sites

OMIGOD are you serious?????!!!!!!!

I can't freggin believe this I AM SO PISSED OFF.

I mean, I went the pharmacy one day, and they said here - we're giving you this because they changed the name and it's the exact same. Who the hell decides this exactly? THE PHARMACIST?

I bet this is why i'm breaking out. I can't go off it but i certainly don't want to stay on it. Can the pharmacist give me something else??

I'm freaking now.

Share this post


Link to post
Share on other sites

I just spoke to the pharmacist and they said they have the exact same ingredients. It's just the triphasil is currently on back-order. But she same maybe the "filler" are different and that's what's causing the breakout. Now I gotta go to the clinic to get new prescription if I want to change.

I can't believe this could have been the cause for this crazy breakout!

Share this post


Link to post
Share on other sites

According to this page they are both Levonorgestrel and Ethinyl Estradiol.

According to the same page, OTC is Norgestimateand Ethinyl Estradiol.

So the two are similar to each other, but not OTC.

Triphaisil has a moderate level of androgenic activity (http://www.fpnotebook.com/GYN138.htm) and OTC has a lower level (http://www.fpnotebook.com/GYN142.htm).

EDIT: According to this page, Triphasil and Triquilar are the exact same - http://www.canadapharmacy.com/products/tri...r-in-canada.cfm

Share this post


Link to post
Share on other sites
they contain different hormone levels, etc.

No, they don't.

Triquilar (3 mcg ethinyl estradiol + 50 mcg levonorgestrel for 6 days, 40 mcg ethinyl estradiol + 75 mcg levonorgestrol for 5 days, and 30 mcg ethinyl estradiol + 125 mcg levonorgestrel for 10 days)

Triphasil (Wyeth-Ayerst) contains 50 mcg levonorgestrel and 3 mcg ethinyl estradiol, 75 mcg levonorgestrel and 40 mcg ethinyl estradiol for 5 days and 125 mcg levonorgestrel and 30 mcg ethinyl estradiol for 10 days.

So they are the same, just with different binders and dyes, as your pharmacist said. But it could still be responsible for your breakouts if you are sensitive to a binder or dye, or if the Triquilar is not as bioavailable as the Triphasil.

Share this post


Link to post
Share on other sites

OMIGOD are you serious?????!!!!!!!

I can't freggin believe this I AM SO PISSED OFF.

I mean, I went the pharmacy one day, and they said here - we're giving you this because they changed the name and it's the exact same. Who the hell decides this exactly? THE PHARMACIST?

I bet this is why i'm breaking out. I can't go off it but i certainly don't want to stay on it. Can the pharmacist give me something else??

I'm freaking now.

If the doctor signs "dispense as written" the pharmacist cannot give anything but what is written on the Rx. If they say "allow substitution" then the pharmacist can dispense any AB rated equivalent.

Share this post


Link to post
Share on other sites
If the doctor signs "dispense as written" the pharmacist cannot give anything but what is written on the Rx. If they say "allow substitution" then the pharmacist can dispense any AB rated equivalent.

They'll still try to give you something different in some cases. I'm on OTC and had my gyn write "dispense as written" and the pharmacy STILL gave me generic. I checked it before signing for the prescription and told them I wouldn't accept it and to get me the actual OTC. A lot of times the insurance company has a lot to do with it since they want you to get the generic or whatever is available in the pharmacy at the time. The pharmacist will usually go along with this because they assume A- you want to save money where you can and B - if you need the pills, you need the pills, so a sub is okay as long as you are actually getting a close substitution to your pills, even if it isn't exact. But as you probably found out, what may not matter to most people on the pills might matter to your body.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×